It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Chronic Pain Message Board

Xtampza ER - undesirable side effects anyone?


Post New Thread   Reply Reply
LinkBack Thread Tools Search this Thread
Old 02-16-2018, 12:00 PM   #1
Sher_A
Member
(female)
 
Join Date: Dec 2004
Location: Orlando,FL
Posts: 78
Sher_A HB User
Xtampza ER - undesirable side effects anyone?

I have just been perscribed Xtampza ER. It cost me a fortune, even with insurance. I don't think it's working and I am not having a good time with it. Is anyone else experiencing undesirable side effects with it?

 
Reply With Quote
Sponsors Lightbulb
   
Old 02-18-2018, 02:00 PM   #2
tortoisegirl
Senior Veteran
(female)
 
Join Date: Mar 2012
Location: Washington
Posts: 1,203
tortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB User
Re: Xtampza ER - undesirable side effects anyone?

Hi! Sorry you are struggling with your new med. I haven't tried this one, but I have had several meds that I did not do very well on at all. I would suggest contacting your doctor's office asap and ask to speak to the medical assistant. Tell them what symptoms you are specifically having, whether it is potentially withdrawal, or side effects, or both. Often doctors go conservative with the dose on a conversion (assuming you converted from another med), so mild withdrawal is common - feeling jumpy, runny nose, difficulty sleeping, gastro issues, etc.

It is often expected to increase the dose a bit on follow up. Also, often side effects improve over time, but sometimes its so bad you can't wait it out. Ask to come in early for a follow up if needed (as it is likely they won't change your script over the phone, and you'd have to come pick up a script anyways). Otherwise, wait it out a bit, as it will likely get better, and definitely shouldn't get worse. Hang in there! Best wishes.
__________________
Kate
constant headache since 2006

 
Reply With Quote
Old 02-18-2018, 02:18 PM   #3
Sher_A
Member
(female)
 
Join Date: Dec 2004
Location: Orlando,FL
Posts: 78
Sher_A HB User
Re: Xtampza ER - undesirable side effects anyone?

Of course, that is what I plan to do.

Until my next appointment, which is in 2 weeks, I will continue taking the 1 in the morning, but not at night. But before I get into specifics, I just want to know if anyone has had any problems with this medication. I find that it is not working at all, is too expensive even with insurance, and the side effects which are not physical are not worth continuing with this medication. I am only asking if others are having a similar experience.

I am very discouraged with pain meds and don't wish to be overmedicated to the point of falling asleep. I also don't want anything invasive such as a pump, until all other options are exhausted. My next strategy will be to try dry needling. This is getting ridiculous and very expensive, especially since nothing works, and the doctor is telling me basically, tough. Cheap generics also do nothing. I am tired of fighting him for help, then fighting the insurance company, then trying to pay for it. Florida thinks that everyone who is in pain is a criminal and an addict. Stress does not help either. But back to Xtampza....

 
Reply With Quote
Old 02-23-2018, 02:52 AM   #4
Redhedd68
Newbie
(female)
 
Join Date: Feb 2018
Posts: 4
Redhedd68 HB User
Re: Xtampza ER - undesirable side effects anyone?

Hi, Sher_A
I was put on Xtampza about a year and a half ago after taking Oxycontin for over 10 yrs.
When I first started taking it, I had one problem......it did NOT work as well as the Oxycontin, even though my Dr stated it was basically the same thing, just in new form that couldn't be abused?? Opioid epidemic is sure making it difficult for ppl with legitimate chronic pain!!!
The main problem is that I'm taking approx 1/4 of what I used to take. As you're probably aware, you build up a tolerance and require more over time.
So, that's what I figure caused my issues.......I definitely had all the symptoms of withdrawal. BUT that only lasted a few months. Also, Dr kept lowering my dose to prepare me for surgery (I had horrible issues with prior surgeries, as hospitals/surgeons didn't prescribe what I normally took per day, so I was NEVER able to "get on top" of my pain).
I'm happy to report that it was worth it (even spending 90-100% of the time being flat), as I did not feel like (or wish) I was going to die following surgery 2 weeks ago.
I see pain mgmt Dr next week and I'm hoping he'll increase my dosage because I'm still spending most the day laying down.
Good luck and hope this helps.....even though my response was lengthy.

Last edited by Administrator; 02-23-2018 at 08:03 AM.

 
Reply With Quote
Old 02-26-2018, 03:22 PM   #5
Sher_A
Member
(female)
 
Join Date: Dec 2004
Location: Orlando,FL
Posts: 78
Sher_A HB User
Re: Xtampza ER - undesirable side effects anyone?

Thank you very much for replying with useful information. Everything is becoming difficult for me. My insurance takes all my medications at great rates but doesn't take oxycontin. Any generic ER or IR available here is very cheap and totally ineffective, and that is why my doctor suggested Xtampza. Unfortunately it is also completely ineffective and expensive.

There is something in this medication that is more than just pain medication that caused me to have some pretty bizarre and horrific nightmares and I had to stop it immediately. These were hard to wake up from and my husband had to wake me up on all 7 nights that I took them, from me hollering. I cannot handle medications that have strange side effects on my head. I took them during the day only for another week, hoping this would subside, but no, it did not. I had high pitched whining in my head and decided this is not the medication and just stopped it right now. No messing with my head anymore. So now I have no more whining in my head and no more terrifying dreams. Why do they have to put this kind of stuff in our medications?

I go in next week and will take all of them back to the doctor. Honestly, I would rather put up with the pain than put up with all that. Plus, there was no pain relief whatsoever. They know I am opiate tolerant and so now I'm wondering what next. Between the doctor, the insurance company, and now Florida making it nearly impossible to get help I don't know what to do. No way can I afford expensive meds. And with Medicare you get no help. And I won't accept any cutting.

 
Reply With Quote
Old 09-07-2018, 09:41 PM   #6
babyboomer6
Senior Member
(female)
 
Join Date: May 2006
Location: Winner, So. DAK.
Posts: 170
babyboomer6 HB Userbabyboomer6 HB User
Re: Xtampza ER - undesirable side effects anyone?

Quote:
Originally Posted by Sher_A View Post
Thank you very much for replying with useful information. Everything is becoming difficult for me. My insurance takes all my medications at great rates but doesn't take oxycontin. Any generic ER or IR available here is very cheap and totally ineffective, and that is why my doctor suggested Xtampza. Unfortunately it is also completely ineffective and expensive.

There is something in this medication that is more than just pain medication that caused me to have some pretty bizarre and horrific nightmares and I had to stop it immediately. These were hard to wake up from and my husband had to wake me up on all 7 nights that I took them, from me hollering. I cannot handle medications that have strange side effects on my head. I took them during the day only for another week, hoping this would subside, but no, it did not. I had high pitched whining in my head and decided this is not the medication and just stopped it right now. No messing with my head anymore. So now I have no more whining in my head and no more terrifying dreams. Why do they have to put this kind of stuff in our medications?

I go in next week and will take all of them back to the doctor. Honestly, I would rather put up with the pain than put up with all that. Plus, there was no pain relief whatsoever. They know I am opiate tolerant and so now I'm wondering what next. Between the doctor, the insurance company, and now Florida making it nearly impossible to get help I don't know what to do. No way can I afford expensive meds. And with Medicare you get no help. And I won't accept any cutting.
Not much help as I’v never taken this medication before, but I had “night terrors” with morphine. So now it’s on my records as me being allergic to it. So no one can prescribe morphine for me anymore!!! The night terrors were horrific!!! Scared out of my mind!!!! Good luck with your pain management. Sounds like you need a good Dr. to give you some help. Hope you find one! Boomer

 
Reply With Quote
Reply Reply




Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 05:45 PM.





© 2018 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!